Heavy Rain, Alger
- When
- June 8, 12:30 PM EST to June 9, 7:00 AM EST
- Where
- Alger County, 0.84 mi NW of Munising
- Reported by
- COOP Observer
- Coordinates
- 46.410, -86.660
The observer near Munising measured 1.55 inches of rainfall.
A very warm and unstable airmass produced a few severe thunderstorms over Baraga and Marquette counties on the evening of the 8th. Some of these storms produced golf ball sized hail in the Marquette area, and a tornado occurred southwest of Big Bay at Eagle Mine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
A very warm and unstable airmass produced a few severe thunderstorms over Baraga and Marquette counties on the evening of the 8th. Some of these storms produced golf ball sized hail in the Marquette area, and a tornado occurred southwest of Big Bay at Eagle Mine. Storms also produced heavy rain over portions of central Upper Michigan from the evening of the 8th into the morning of the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jun 8, 11:37 AM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 1237 PM EDT FRI JUN 8 2012 .UPDATE... ISSUED AT 1236 PM EDT FRI JUN 8 2012 COMPLICATED CONVECTIVE FCST FOR TODAY. OVERALL THE GOING FCST ON TRACK. WV LOOP/RAOBS/RUC ANALYSIS SHOW MAIN UPPER TROUGH OVER MANITOBA WITH PV ANAMOLY SLIDING ACROSS NORTHERN MN. 925-850MB THETA-E ADVECTION HAS SUPPORTED SHRA/SCT TSRA MOVING INTO FAR WESTERN UPR MI THIS MORNING. LIMITED MUCAPE BLO 500J/KG HAS KEPT THIS ACTIVITY ON WEAK SIDE. HIGH CLOUD SHIELD AHEAD OF CONVECTION HAS ALREADY REACHED CNTRL CWA. EVEN SO...TEMPS HAVE PUSHED TOWARD 80F AS OF LATE THIS MORNING. DWPNTS HAVE ALSO COME UP...TO AROUND 60F...MAKING FOR A MUGGY MORNING OVR MUCH OF CWA. EXPECT SHRA/TSRA OVR WEST CWA TO CONTINUE EAST...BUT CURRENT RADAR TRENDS SUGGEST COVERAGE WILL CONTINUE TO SHRINK AS THEY DO SO. AFTER SHRA/TSRA END OVR WEST CWA LIKELY WILL BE A BRIEF LULL BASED ON VIS SATELLITE IMAGERY. JUST UPSTREAM THOUGH PUSHING TOWARD DLH...THERE IS ISOLD RADAR ECHOES JUST ON LEADING EDGE OF DPVA FM MN PV ANAMOLY. RUC/NAM FCST THIS WAVE TO CONTINUE EAST INTO WESTERN UPR MI BTWN 18Z-21Z. MUCAPE IN THE WINDOW BTWN THE WESTERN UPR MICHIGAN SHRA/TSRA AND THIS BOUNDARY IS BEGINNING TO INCREASE TOWARD 1000 J/KG PER SPC RUC MESOANALYSIS PAGE. BEGINNING TO THINK THAT THERE MAY BE NARROW CORRIDOR FOR STORMS TO RE-DEVELOP THIS AFTN OVR FAR NORTHWEST WI INTO FAR WESTERN UPR MI WHERE INSTABILITY CAN INCREASE. EVEN SO THOUGH...WINDOW WILL BE BRIEF AS LARGE SCALE WARMING ALOFT /H5-H4/ IS POISED TO SWEEP OVERHEAD WHICH SHOULD ACT TO CAP THINGS OFF. RUC/NAM 850-300MB THICKNESS AND FORWARD PROPAGATING CORFIDI VECTORS INDICATE THAT IF TSRA WOULD DEVELOP IN THOSE AREAS THEY WOULD PROPAGATE SE JUST ALONG WI BORDER. LARGE SCALE DWPNT DEPRESSIONS AT H6 WERE NOTED ON THE 12Z KBIS SOUNDING AND THIS DRY MID LEVEL AIR TRIES TO PUNCH INTO WESTERN LK SUPERIOR/NORTHWEST WISCONSIN LATE THIS AFTN. ADDITIONALLY THERE IS AN OKAY SFC-H925 TO H6 THETE-E DIFFERENCE TO ENHANCE POTENTIAL DOWNDRAFT. ALL THIS MIGHT BE OFFSET THOUGH BY WARMING TEMPS IN THE MID-LEVELS. MEANWHILE...FARTHER EAST TOWARD CNTRL CWA...EVEN AS SFC BASED CAPE HAS INCREASED THIS MORNING /AROUND 500J/KG AS OF 15Z/...MID-HIGH CLOUD SHIELD COMING IN FM THE WEST SHOULD LIMIT EFFECTIVE INSTABILITY. MODIFYING 12Z GRB SOUNDING FOR T/TD AROUND 80/60 YIELDS ONLY 700-800J/KG WITH MID-LEVEL WARMING LIMITING AMOUNT OF CAPE. THUS...DO NOT EXPECT SFC BASED CONVECTION TO REALLY TAKE OFF AT LEAST THROUGH MID AFTN. INSTEAD EXPECT SHRA/TSRA OVR WESTERN UPR MICHIGAN TO DRIFT INTO CNTRL CWA AND BECOME ENERGIZED AS THE SHORTWAVE ARRIVES FM THE WEST. GIVEN EXTENT OF MOISTURE TRANSPORT INTO THIS PSEDUO BOUNDARY AND FRONTAL BOUNDARY OVR LK SUPERIOR...PREVIOUS THINKING OF A HEAVY RAIN THREAT STILL IS ON TRACK LATE AFTN INTO TONIGHT FOR PORTIONS OF NORTHERN CWA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 545 AM EDT FRI JUN 8 2012 CURRENTLY THERE ARE BROAD UPPER TROUGHS OVER THE NE CONUS AND PAC NW...WHILE AN HIGHLY AMPLIFIED UPPER RIDGE STRETCHES NNW JUST E OF THE CANADIAN ROCKIES. A SHORTWAVE IS CURRENTLY EXITING THE WRN TROUGH AND MOVING THROUGH THE DAKOTAS. THERE IS A 1007MB SFC LOW JUST AHEAD OF THIS SHORTWAVE...WITH A WEAK COLD FRONT THAT STRETCHES WEST/EAST BETWEEN THIS LOW AND ANOTHER LOW IN QUEBEC. A BROKEN LINE OF SHOWERS/THUNDERSTORMS DEVELOPED IN NRN MN AND NW WI OVERNIGHT ALONG H850 WAA AND AREA OF 250 J/KG OF MUCAPE. RAP/HRRR STRUGGLING SOMEWHAT WITH THE SRN EXTENT OF THESE THUNDERSTORMS...THAT ARE FOCUSED ALONG THE BETTER H850 WAA AND STRONGER H850 JET. EXPECT THIS AREA TO CONTINUE E AND THEN DISSIPATING AS IT MOVES INTO LESS INSTABILITY. NOT OVERLY CONFIDENT AT THIS TIME ON THE SHOWERS MAKING IT INTO THE WRN U.P. AND WILL JUST MENTION SCATTERED/ISOLATED COVERAGE WHILE THAT AREA OF WAA MOVES IN. UPPER RIDGE OVER THE UPPER MISS VALLEY WILL BE SHIFTING E INTO THE UPPER GREAT LKS DURING THE SHORT TERM PERIOD. THE SHORTWAVE UNDERCUTTING THE UPPER RIDGE THAT IS IN CANADA WILL MOVE FROM THE DAKOTAS THIS MORNING AND TO THE ENE INTO WRN LK SUPERIOR BY 00Z. LATEST TRENDS IN THE MODELS HAVE THIS A LITTLE FARTHER N THAN THE LAST COUPLE OF DAYS. THE APPROACH OF THIS SHORTWAVE WILL LEAD TO H850 WAA WILL INCREASE AGAIN IN THE AFTN...ESPECIALLY FROM THE WRN LK THROUGH THE KEWEENAW AND INTO NCNTRL UPPER MI. MEANWHILE...SFC COLD FRONT CURRENTLY JUST N OF LK SUPERIOR SHOULD SLOWLY SAG SOUTH TODAY TO AROUND THE SRN SHORE OF LK SUPERIOR AS THE SFC LOW IN THE NRN PLAINS DEEPENS. THIS WILL LIKELY WEAKEN THE PRES GRADIENT ENOUGH TO HELP LK BREEZES TO DEVELOP OVER THE NCTNRL AND COMBINE WITH TEMPS NEARING CONVECTIVE TEMPS TO DEVELOP THUNDERSTORMS THIS AFTN. WITH THESE TWO FEATURES...FEEL FAIRLY CONFIDENT IN SHOWERS/THUNDERSTORMS THERE AND HAVE LIKELY POPS. ESPECIALLY SINCE THEY SHOULD SEE SOME DECENT SUNSHINE THIS MORNING TO HELP PUSH TEMPS TOWARDS THE CONVECTIVE TEMPS AND WILL BE UNDER THE STEEPER MID LVL LAPSE RATES. GREATEST UNCERTAINTY FOR THUNDERSTORM CHANCES ARE FOR AREAS NEAR THE WI BORDER. AFTER THE INITIAL DECAYING SHOWERS/THUNDERSTORMS SHIFT THROUGH...THERE MAY BE ENOUGH CLOUD COVER TO INHIBIT GOOD HEATING BEFORE LLVL H900 WAA ARRIVES AND CAPS THE ATMO. THUS...HAVE CAPPED THAT AREA AT CHANCES FOR NOW AND THEIR BEST CHANCE MAY BE FROM POTENTIAL UPSTREAM DEVELOPMENT IN NW WI THAT WILL TRY TO PUSH TO THE E. SCNTRL CWA CHANCES WILL DEPEND ON WHERE THE THUNDERSTORMS FORM OVER NCNTRL/NW CWA...AS THE ESE STORM MOTION WILL TRY TO KEEP THEM TO THE NORTH. NOT OVERLY IMPRESSED WITH SEVERE CHANCES TODAY...AS ML CAPE VALUES LOOK TO BE AROUND 1000 J/KG AT THE MOST. WITH THE CAPE LOOKING FAIRLY SKINNY THIS AFTN...AS SEEN IN NCAPE VALUES LESS THAN .1...SO BELIEVE MAINLY SMALL HAIL IS POSSIBLE. THE ABUNDANT MID LVL MOISTURE MOVING IN LIMITS POTENTIAL FOR GUSTY WINDS AND DCAPE VALUES ARE LESS THAN 500 J/KG OVER THE WRN CWA. WITH THE STORMS ATTEMPTING TO BECOME MORE ELEVATED LATER IN THE AFTN DUE TO INCREASING LLVL WAA...THINK THE WIND THREAT IS ALSO LIMITED BUT CAN/T RULE OUT MARGINALLY SEVERE HAIL/WIND IN STRONGER STORMS. BIGGEST CONCERN MIGHT ACTUALLY BE HEAVY RAINS AS PWAT VALUES ARE AROUND 150 PERCENT OF NORMAL AND STORM MOTION ONLY AROUND 25KTS. TONIGHT...SHORTWAVE THAT RIDES THROUGH THE RIDGE WILL CROSS THE AXIS AND SLIDE TO THE ESE ACROSS LK SUPERIOR. THIS WILL PRODUCE INCREASING H925-700 WAA AND MOISTURE TRANSPORT OVER THE NE NE HALF OF THE CWA AND EXPECT FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS. BIGGEST QUESTION SEEMS TO BE HOW FAR NORTH THEY WILL BE LOCATED. WITH THE COLD FRONT THAT STALLS OUT ALONG THE SRN SHORE OF LK SUPERIOR SHARPENS THROUGH THE NIGHT WITH THE STRONGER SURGE OF STRONG WAA/ISENTROPIC ASCENT. INSTABILITY GRADIENT ALSO ALIGNS WITH THIS FORCING...WITH ELEVATED...H900 LIFTED...CAPE VALUES MOST PRONOUNCED OVER THE WRN LK IN THE EVENING AND THEN RUNNING ACROSS THE KEWEENAW AND TOWARDS WHITEFISH POINT. MUCH BETTER MUCAPE TO THE SW IN THE STRONGER LLVL JET...BUT WITH THE SW LLVL JET OF 25-30KTS FOCUSED RIGHT INTO THE BOUNDARY OVER SRN LK SUPERIOR...THINK THAT WILL HELP SUSTAIN THE SHOWERS/THUNDERSTORMS. WITH THE STORMS LIKELY BEING SOMEWHAT ELEVATED...THINK THE WIND THREAT WILL BE REDUCED SOMEWHAT. EFFECTIVE SHEAR VALUES AROUND 30KTS SHOULD LEAD TO SOME TILTING OF THE UPDRAFTS...AND EVEN THOUGH CAPE BECOME A LITTLE THICKER HEADING INTO TONIGHT...NCAPE STAYS MAINLY BELOW 0.13...WHICH SHOULD LIMIT THE HAIL POTENTIAL. AGAIN...THINK HEAVY RAIN WILL BE THE MAIN CONCERN. CORFIDI VECTORS INDICATE THERE SHOULD BE SOME BACK BUILDING TO THE STORMS TO THE SRLY DIRECTION THIS EVENING UNTIL THE SHORTWAVE INCREASES THE NW MEAN FLOW AND ACCELERATES THE STORMS OFF TO THE ESE. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 545 AM EDT FRI JUN 8 2012 MAIN LONG TERM CONCERNS WILL BE THE EXITING OF PRECIPITATION ASSOCIATED WITH A VIGOROUS SHORTWAVE BREAKING DOWN THE RIDGE CURRENTLY IN PLACE ACROSS UPPER MICHIGAN SATURDAY...AND THE PASSING OF A STRONG LOW PRESSURE SYSTEM TO OUR NORTHWEST SUNDAY NIGHT INTO TUESDAY AFTERNOON. SATURDAY-SATURDAY NIGHT...SATURDAY DEALS WITH THE EXITING OF THE SHORTWAVE RESPONSIBLE FOR FRIDAY AND FRIDAY NIGHTS PRECIPITATION. LOW PRESSURE DEEPENING OVER THE NORTHERN PLAINS WILL ALLOW THE WEAK RIDGE OVER UPPER MICHIGAN TO STRENGTHEN ONCE AGAIN. THIS WILL BECOME MORE EVIDENT BY SATURDAY AFTERNOON WHEN UPPER LEVEL FORCING FROM THE EXITING SHORTWAVE IS OVERCOME BY RISING HEIGHTS. THE RIDGE WILL MOVE OVERHEAD BY SATURDAY NIGHT INTO SUNDAY. IN THE MEANTIME...AS THE DEEPENING LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS MOVES EASTWARD...IT WILL BRING A WARM FRONT NORTHWARD INTO UPPER MICHIGAN FRIDAY. THIS BOUNDARY WILL BECOME STATIONARY OVER UPPER MICHIGAN THROUGH SUNDAY AFTERNOON. UPPER MI WILL THEN BE IN THE WARM SECTOR...ALLOWING FOR SOUTH TO SOUTHWESTERLY WINDS TO PICK UP AND WARM UNSTABLE AIR TO FILTER IN. WITH THE LINGERING BOUNDARY OVER MUCH OF EASTERN UPPER MICHIGAN AND PLENTY OF MOISTURE /PWATS 150-200 PERCENT OF NORMAL/ CANNOT RULE OUT PRECIPITATION. IN FACT...MOST OF THE MODEL GUIDANCE /GEM/GFS/ECMWF/ GENERATE PRECIPITATION ACROSS THE EAST HALF SATURDAY AFTERNOON AND INTO THE EARLY EVENING. BEST INSTABILITY SEEMS TO BE OVER THE WEST AND CENTRAL UP...SO THINKING THAT THE CHANCE FOR THUNDERSTORMS IS MINIMAL. WILL KEEP GOING FORECAST OF SLIGHT CHANCE POPS SATURDAY AFTERNOON IN THE EAST AND CENTRAL...ESPECIALLY GIVEN THAT SOUTHERLY WINDS ARE NOT PARTICULARLY STRONG AND LAKE BREEZE DEVELOPMENT COULD SPARK ISOLATED T STORMS. ALSO...WITH WARM MOIST AIR FLOWING OVER THE LAKE...AND PRECIPITATION...BROUGHT FOG INTO THE FORECAST THROUGH AT LEAST SUNDAY MORNING. BEING IN THE WARM SECTOR...MIXING AS HIGH AS 800-850MB /ESPECIALLY OUT WEST WHERE THERE IS LESS CLOUD COVER/ COULD PRODUCE HIGHS IN THE UPPER 80S AND LOW 90S INLAND FROM THE GREAT LAKES. SUNDAY INTO TUESDAY AFTERNOON THE RIDGE OVER THE GREAT LAKES AMPLIFIES FURTHER...AND THE LOW PRESSURE SYSTEM OVER THE DAKOTAS SUNDAY MORNING MOVES INTO NORTHERN MANITOBA BY MONDAY MORNING. AS THE LOW SLIDES NORTHWARD IT BECOMES VERTICALLY STACKED...AND OCCLUDED AT THE SURFACE ACROSS HUDSON BAY/JAMES BAY. THIS WILL SWEEP A COLD FRONT ACROSS THE CWA FROM SUNDAY EVENING INTO MONDAY EVENING. MODELS SEEM TO AGREE FAIRLY WELL IN REGARDS TO TIMING OF THE FRONT. THE GEM/GFS/NAM/ECMWF HAVE THE FRONTAL BOUNDARY ARRIVING IN THE WESTERN CWA BETWEEN 00Z-06Z ON MONDAY NIGHT. GFS BRINGS IN PRECIPITATION THE EARLIEST AND HAS MUCH MORE PRECIPITATION THAN THE ECMWF. THE GEM SEEMS TO BRING MORE PRECIPITATION TO THE AREA THAN ALL OF THE MODELS DURING THE FRONTAL PASSAGE ON MONDAY AFTERNOON...AND SLOWS DOWN THE FRONT. SEEMS THE GFS IS A LITTLE MORE REASONABLE IN TERMS OF PRECIPITATION AMOUNTS HOWEVER...AND AGREES WITH THE ECMWF TIMING AND POSITION OF THE INCOMING DRY SLOT. THINK THE ECMWF/GFS PROGRESSION IS BEST FOR NOW. LOOKING AT FORECAST SOUNDINGS IT APPEARS THE BEST FORCING FOR STRONGER THUNDERSTORMS WOULD BE BRIEFLY SUNDAY NIGHT IN THE WEST HALF OF UPPER MI...AND MONDAY AFTERNOON INTO MONDAY EVENING FOR THE CENTRAL AND EAST HALF. APPEARS THAT THE CHANCE FOR THESE THUNDERSTORMS WILL BE LIMITED BY THE ABILITY OF THE UPPER LEVEL JET TO POSITION ITSELF FAVORABLY ACROSS THE WARM SECTOR. THIS IS WHERE THE DIFFERENCES BETWEEN THE ECMWF/GFS COME IN...WITH THE BEST UPPER LEVEL SUPPORT/RIGHT ENTRANCE REGION ARRIVING WITH THE STRONGER HEIGHT FALLS DURING THE DAY ON MONDAY ACCORDING TO THE GFS. THE ECMWF TAKES THE BEST HEIGHT FALLS NORTHWARD...AND THEREFORE SHOWS A LESS VIGOROUS RESPONSE/LESS PRECIPITATION. REGARDLESS...BEING IN THE WARM SECTOR PWATS ARE UPWARDS OF 175 PERCENT OF NORMAL...AND SFC INSTABILITY IS ON THE ORDER OF 1000-1500 J/KG IN SOME LOCATIONS. AS A RESULT HAVE KEPT DETAILS VAGUE IN REGARDS TO THE STRENGTH OF THUNDERSTORMS DURING THIS TIME FRAME DUE TO UNCERTAINTY. EXPECT BY TUESDAY AFTERNOON THAT ANY LINGERING SHOWERS WILL COME TO AN END WITH QUICK DRY SHOT BEHIND THE SYSTEM. AS FOR HIGH TEMPERATURES ON SUNDAY...MIXING IS FORECAST TO REACH TO 800-850MB. EXPECT DAYTIME HIGHS AWAY FROM THE LAKE ON MONDAY TO BE IN THE 80S AND 90S...WITH 850MB TEMPS FORECAST NEAR 20C. TUESDAY NIGHT-THURSDAY... SURFACE HIGH PRESSURE WILL DOMINATE FROM PRETTY MUCH TUESDAY NIGHT INTO WEDNESDAY AND THE FLOW ALOFT BECOMES MORE ZONAL. LOW PRESSURE MOVING INTO THE NORTHERN PLAINS WILL BRING A CHANCE FOR PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY...HOWEVER MODELS DISAGREE SIGNIFICANTLY ON THE TIMING AND LOCATION. THEREFORE HAVE KEPT LOW/SLIGHT CHANCE POPS IN THE FORECAST WEDNESDAY NIGHT INTO THURSDAY. WITH THE PASSAGE OF THE FRONT MONDAY AFTERNOON/EVENING TEMPERATURES WILL RETURN TO NEAR NORMAL...WITH HIGHS IN THE 70S INLAND FROM LAKE SUPERIOR. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 747 AM EDT FRI JUN 8 2012 SHOWERS AND ISOLATED THUNDERSTORMS WILL BE APPROACHING AT KIWD NEAR THE START OF THE PERIOD...BUT SHOULD DIMINISH AS THEY HEAD EAST AND INTO WESTERN UPPER MICHIGAN. THEN EXPECT SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTN WITH DAYTIME HEATING AND INCREASING WARM AIR ADVECTION. UNCERTAIN ON IF SHOWERS/THUNDERSTORMS WILL AFFECT KIWD WITH INCREASING CAPPING...BUT ODDS ARE FAIRLY GOOD THAT KCMX/KSAW WILL SEE THUNDER. SINCE THUNDER WILL MAINLY BE THIS AFTN AND INTO THE OVERNIGHT HOURS...WILL LET NEXT SHIFT FINE TUNE EXACT TIMING. CURRENTLY FEEL THE BEST THUNDER THREAT WOULD BE FROM 18-06Z AS A NW TO SE LINE OF SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTN AND GRADUALLY WORK ESE THROUGH THE EVENING. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 545 AM EDT FRI JUN 8 2012 LIGHT WINDS WILL CONTINUE TODAY AS A COLD FRONT SAGS SOUTH OVER LAKE SUPERIOR. SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS FRONT THIS AFTERNOON AND TONIGHT WILL LEAD TO AREAS OF FOG DEVELOPING AND CONTINUING INTO SATURDAY NIGHT. AS A LOW PRESSURE SYSTEM INTENSIFIES IN THE NRN PLAINS AND SOUTHERN CANADA...EXPECT WINDS TO SHIFT TO A SOUTHERLY DIRECTION ON SATURDAY NIGHT AND REMAIN THROUGH SUNDAY NIGHT. THE MARINE LAYER SHOULD KEEP WINDS BELOW 20KTS DURING THE SOUTHERLY WINDS. A COLD FRONT WILL MOVE ACROSS LAKE SUPERIOR ON MONDAY AND SHIFT WINDS TO THE WEST...BUT WINDS SHOULD STILL STAY BELOW 20KTS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && UPDATE...JLA SHORT TERM...SRF LONG TERM...MCB AVIATION...SRF MARINE...SRF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 551 AM EDT FRI JUN 8 2012 MIZ001>007-009>014-084-085-091000- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 551 AM EDT FRI JUN 8 2012 /451 AM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY OVER THE INTERIOR EAST HALF IN THE AFTERNOON. THE COMBINATION OF TEMPERATURES RISING TO NEAR 90...MINIMUM RELATIVE HUMIDITY FALLING TO NEAR 35 PERCENT...AND A GUSTY SOUTH WIND AT 25 TO 30 MPH WILL CAUSE AN INCREASE RISK OF WILDFIRES ON SUNDAY AFTERNOON...MAINLY OVER WESTERN UPPER MICHIGAN. MORE THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-091000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 551 AM EDT FRI JUN 8 2012 /451 AM CDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS LAKE SUPERIOR. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. AREAS OF FOG ARE ALSO EXPECTED TO DEVELOP ACROSS LAKE SUPERIOR THIS AFTERNOON AND REMAIN THROUGH SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING ACROSS EASTERN PORTIONS OF THE LAKE. MORE THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS WESTERN LAKE SUPERIOR SUNDAY AFTERNOON AND OVER ALL OF LAKE SUPERIOR SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...HAIL...OR HEAVY RAIN WOULD BE GREATLY APPRECIATED. LMZ221-248-250-091000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 551 AM EDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. STRONGER STORMS MAY PRODUCE HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...AS WELL AS MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAIL...GUSTY WINDS...AND HEAVY RAIN WOULD BE GREATLY APPRECIATED. MCB
The Marquette radar (KMQT), 69 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
8 heavy rain, 7 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
The observer near Munising measured 1.55 inches of rainfall.
The observer 15 miles south of Wetmore measured 1.82 inches of rainfall.
The observer in Marquette measured 1.80 inches of rainfall.
The High Bridge RAWS station measured 1.88 inches of rainfall.
The observer near Cooks measured 2.06 inches of rainfall.
Two inches of rain was reported from a home weather station near Garden Corners.
The observer near Arnold measured 1.70 inches of rainfall.
The observer near Garden Corners measured 2.01 inches of rainfall.
The ground was white with hail.
The tornado snapped or uprooted numerous large trees causing some backroads in rural western Marquette County to become impassable. The tornado was classified as an EF-1 with max winds estimated at 95 mph.
Hail was reported at Tourist Park with circular motion noted in the thunderstorm clouds. Some downed tree branches were also observed at the Jacobetti Tech Center.
Golf ball sized hail occurred at the River Park Sports Complex. Time of the report was estimated from the radar and nearby reports.
Strong winds and golf ball sized hail caused damage to siding at the corner of Hawley and Fitch streets. Time of the report was estimated from radar and nearby reports.
Hail reported over Trowbridge Park in Marquette.
Golf ball sized hail busted out windows and damaged roofs in homes on the north side of Marquette. The hail also dented vehicles.
Hail reported near the Ojibwa Casino east of Harvey.
Quarter-sized hail was reported at a convenience store northwest of Marquette.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2012Every state in 2012This day in weather historyThe tornado archive for Michigan, 2012Warnings in Michigan, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392236, 392241, 392243, 392238, 392239, 392237, 392240, 392242, 387543, 387559, 387548, 387556, 387557, 387558, 387560, 387561, 387562.